Change search
ReferencesLink to record
Permanent link

Direct link
Geometry of Diffeomorphism Groups, Complete integrability and Geometric statistics
Baylor University, United States.ORCID iD: 0000-0001-6191-7769
2013 (English)In: Geometric and Functional Analysis, ISSN 1016-443X, E-ISSN 1420-8970, Vol. 23, no 1, 334-366 p.Article in journal (Refereed) Published
Abstract [en]

We study the geometry of the space of densities Dens(M), which is the quotient space Diff(M)/Diffμ(M) of the diffeomorphism group of a compact manifold M by the subgroup of volume-preserving diffeomorphisms, endowed with a right-invariant homogeneous Sobolev Ḣ1 -metric. We construct an explicit isometry from this space to (a subset of) an infinite-dimensional sphere and show that the associated Euler-Arnold equation is a completely integrable system in any space dimension whose smooth solutions break down in finite time. We also show that the Ḣ1-metric induces the Fisher-Rao metric on the space of probability distributions and its Riemannian distance is the spherical version of the Hellinger distance.

Place, publisher, year, edition, pages
2013. Vol. 23, no 1, 334-366 p.
Keyword [en]
curvature, Diffeomorphism groups, Euler-Arnold equations, Fisher-Rao metric, geodesics, Hellinger distance, integrable systems, Riemannian metrics
National Category
URN: urn:nbn:se:kth:diva-163801DOI: 10.1007/s00039-013-0210-2ISI: 000317008300007ScopusID: 2-s2.0-84875665207OAI: diva2:802392

QC 20150416

Available from: 2015-04-13 Created: 2015-04-12 Last updated: 2015-04-16Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Lenells, Jonatan
In the same journal
Geometric and Functional Analysis

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 14 hits
ReferencesLink to record
Permanent link

Direct link